Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 432, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 18, 2000, 6:01 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 18, 2000, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Rankin County, MS, Simpson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 182303
SVRJAN
MSC121-127-182345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT TUE JUL 18 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 645 PM CDT
* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS...ONE NEAR PUCKETT...AND ONE 2 MILES
SOUTHEAST OF MAGEE...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORMS WILL AFFECT RURAL AREAS.
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
65
LAT...LON 3186 8975 3194 8966 3205 8966 3206 8972
3215 8972 3199 8991What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:30 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 18, 5:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT TUE JUL 18 2000
SCATTERED THUNDERSTORMS SOUTH OF I-20 ARE DEVELOPING ALONG
OLD...NEARLY DIFFUSE FRONTAL BOUNDARY WHERE MOISTURE CONVERGENCE AND
INSTABILITY (-6-(-8)) ARE MAXIMIZED. WILL NEED TO ADJUST ZONE POPS
IN CENTRAL AND SOUTHERN AREAS FOR THIS EVENING TO MORE OF A 30 TO 40
PERCENT NATURE AS NUMEROUS OUTFLOWS TRIGGER NEW CONVECTION WITH SOME
WIND DAMAGE ALREADY REPORTED. OTHERWISE...REST OF FORECAST ON TRACK.
JAN 074/098 073/100 321
MEI 070/100 069/102 121
.JAN...
AR...HEAT ADVISORY THROUGH WEDNESDAY ZONES 074-075.
LA...HEAT ADVISORY THROUGH WEDNESDAY ZONES 007>009-015-016.
MS...HEAT ADVISORY THROUGH WEDNESDAY ZONES 018-019-025-034>036-
040>042-047.
/05The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 38 min |
| Jul 17, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Jul 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Jul 18, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Jul 18, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 41 min |
| Jul 18, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 47 min |
| Jul 18, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 45 min |
| Jul 18, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.